Discussions By Condition: Nerve conditions

Need Support

Posted In: Nerve conditions 1 Replies
  • Posted By: Anonymous
  • March 23, 2008
  • 08:59 PM

My partner has peripheral neuropathy. While I don't doubt he's in alot of pain, he's on 12 separate medications a day. I worry he's addicted and the meds will kill him first. He gets aggressive when I talk about it, says he needs them all. Methodone (for pain apparently, he's never been a user), Valium, Tramal, Lasix, Anetenex, Gabapentin, Prednisone..... the list goes on. I've googled most of them, some seem unrelated. He argues some counteract other's side effects. I'm at my wits ends. He's unreasonable, uses his sickness as excuse for everything, says he's dying. Aaaghggh! His eyes literally roll around in his head some days and he's searching for things on the floor that aren't there and nods off, rambles on with rubbish I don't understand, then snaps out of it. I hate watching it. I hate drugs so its hard to see. He's unsociable and its just not the guy I fell in love with and i feel sad. I can't watch this **** any more. Do I put up with it? I'm trying to find out if he needs to be on all these drugs. I wish he'd try with other therapies but he says they don't work, but surely they could help and he could get rid of at least 1/2 his medication. Sometimes its embaressing to go out in public as he gets intolerant of crowded spaces. What on earth do i do?

Reply Flag this Discussion

1 Replies:

  • Sorry to hear what the two of you are going through. It sounds like the drugs are causing more problems than the disease they were meant for. Unfortunately, he would not be able to just quit taking that many meds cold turkey without severe possibly fatal withdrawl. His doctor would probably recommend tapering the doses each one gradually at a time. He is probably suffering from clinical depression as result from his illness. Clinical depression can be debilitating in itself. It it also usually accompanied with severe anxiety. As for your relationship, tell him that it is really hurting you mentally and physically to watch him deterioate. Be supportive and show love,but tough love. Good Luck !
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.